MAUDE Adverse Event Report: NUMED, INC. BIB CATHETER; STENT PLACEMENT CATHETER

NUMED, INC. BIB CATHETER; STENT PLACEMENT CATHETER
Model Number 420.1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.A review was also performed on the balloon tubing used to manufacture these balloons.No other complaints were associated with the tubing used to manufacture the balloons.Used with a stent but unknown as to mftr, type and size.The complaint catheter was returned in its box and pouch.The catheter is bloody and is in the introducer.The balloon was pushed through the distal end of the introducer.A lateral tear was observed in the outer balloon.The proximal end of the balloon is completely separated from the balloon's distal end.Each section of the balloon is still attached to its respective balloon bond.Microscopic inspection of the balloon showed nothing that would have contributed to the balloon burst.A comparative catheter was pulled and tested for rated burst pressure.The comparative catheter was the same catalog number but a different lot number as the complaint catheter.The balloons were immersed in a body temperature bath and incrementally inflated until they burst.The inner balloon did not burst until 9 atm, which is well above the labeled rbp of 5 atm.The outer balloon did not burst until 7 atm, which is also well above the labeled rated burst pressure of 4 atm.A comparative nucleus-x catheter was also tested.This catheter used the same balloon material as the complaint catheter.The balloon was immersed in a body temperature water bath and inflated until burst.The balloon did not burst until 7 atm, which is well above the labeled rbp of 4 atm.The complaint could not be duplicated with the comparative catheters.It was noted in the report that even though they stated that the balloon "exploded" (burst) at 2 bar, it was further noted after further questioning that they did not use an inflation device with pressure gauge and were not monitoring the pressure when inflating the balloon.Most balloon bursts are caused by over pressurization of the balloon.There is a warning in the instructions for use that states: warning - do not exceed the rbp.An inflation device with pressure gauge is recommended to monitor pressure.Pressure in excess of the rbp can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.
 
Event or Problem Description
As per the report from the user facility / foreign distributor - we have been reporter from the hospital of bern a problem with the reference (b)(4).Apparently the outer balloon exploded at 2 bar, this caused problems in the removal of the balloon.Fortunately the procedure could be terminated without consequences.We are trying to get more information on the incident.

Brand Name
BIB CATHETER
Common Device Name
STENT PLACEMENT CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key15579712
Report Number1318694-2022-00012
Device Sequence Number6470151
Product Code NVM
UDI-Device Identifier04046964900174
UDI-Public04046964900174
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160889
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number420.1
Device Catalogue NumberBB017
Device Lot NumberBIB-11486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale